MAUDE Adverse Event Report: SYNTHES GMBH 2.5MM DRILL BIT/QC/GOLD/180MM; INSTR,SURGICAL,ORTHOPEDIC,AC- POWERED MOTOR/ACCESS & ATTACH

SYNTHES GMBH 2.5MM DRILL BIT/QC/GOLD/180MM; INSTR,SURGICAL,ORTHOPEDIC,AC- POWERED MOTOR/ACCESS & ATTACH
Model Number 310.23
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021 during an unknown procedure, one (1) k-wire was bent and one (1) drill bit broke and left a fragment in the patient's tube.There is no further information available.This report is for one (1) 2.5mm drill bit/qc/gold/180mm.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part: 310.230, lot: 4l72349, manufacturing site: bettlach, release to warehouse date: 29.May.2019.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The drill bit ø2.5 l180/155 2flute was received at us customer quality (cq).The distal tip of the device was broken.Also, the surface of the device shows some discoloration.The received condition was consistent with the complaint condition thus the complaint was confirmed.However, the embedded condition cannot be confirmed since no x-rays were provided.Dimensional inspection: measured dimensions: shaft diameter = conforming document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed.No design issues or discrepancies were identified.Conclusion: the overall complaint was confirmed for the received drill bit ø2.5 l180/155 2flute as the distal tip of the device was broken.Although no definitive root-cause can be determined, it is possible the device experienced unintended forces during use.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.5MM DRILL BIT/QC/GOLD/180MM
Common Device Name
INSTR,SURGICAL,ORTHOPEDIC,AC- POWERED MOTOR/ACCESS & ATTACH
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11642664
Report Number8030965-2021-02762
Device Sequence Number19607946
Product Code HWE
UDI-Device Identifier10886982186263
UDI-Public10886982186263
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number310.23
Device Catalogue Number310.230
Device Lot Number4L72349
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2021
Initial Date Received by Manufacturer 03/11/2021
Supplement Date Received by Manufacturer05/19/2021
07/13/2021
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date06/02/2021
08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
K-WIRE Ø1.6 L150 SST; K-WIRE Ø1.6 L150 SST
Outcome Attributed to Adverse Event Required Intervention;